Alert archive / Idaho / Red Flag Warnings in 2016

Red Flag Warning 10, NWS Boise, ID

August 29, 201613 counties in Idaho

NWS Boise, ID issued this red flag warning at Aug 29, 2016, 1:52 PM MDT for 13 counties in Idaho. It took effect at Aug 30, 2016, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 29, 2016, 1:52 PM MDT (19:52 UTC)
In effect from
Aug 30, 2016, 2:00 PM MDT
Expired
Aug 30, 2016, 9:00 PM MDT
In force
7 hr
Issued by
NWS Boise, ID

Counties Adams County, ID, Boise County, ID, Camas County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Idaho County, ID, Jerome County, ID, Lincoln County, ID, Owyhee County, ID, Twin Falls County, ID, Valley County, ID, Washington County, ID

The radar

The Boise radar (KCBX), 69 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 7.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2016-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2016-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3186 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

661 
WWUS85 KBOI 291952
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
152 PM MDT MON AUG 29 2016

.STRENGTHENING SOUTHWESTERLY FLOW ALOFT WILL CAUSE GUSTY
SOUTHWEST WINDS ACROSS EASTERN OREGON THOROUGH EARLY
EVENING...THEN DIMINISH...BUT WILL INCREASE ONCE AGAIN TUESDAY
AFTERNOON. ACROSS THE IDAHO ZONES...WINDS WILL INCREASE IN THE
AFTERNOON BECOMING GUSTY WITH LOW AFTERNOON RH VALUES. THE
AIRMASS REMAINS UNSTABLE WITH HAINES 6 VALUES ACROSS THE AREA
WITH THE MAIN EMPHASIS ACROSS IDAHOS WEST CENTRAL MOUNTAINS AND
BAKER VALLEY.

IDZ401>403-421-423-424-426-302130-
/O.NEW.KBOI.FW.W.0010.160830T2000Z-160831T0300Z/
WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST-
NORTHERN BOISE NATIONAL FOREST-
SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST-
OWYHEE MOUNTAINS-WESTERN TWIN FALLS BLM-SOUTHERN HIGHLANDS-
152 PM MDT MON AUG 29 2016

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM MDT TUESDAY FOR
GUSTY WINDS AND LOW RH VALUES BUT IS ALSO IN EFFECT FOR HIGH
HAINES INDICIES ACROSS THE WEST CENTRAL MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT TUESDAY. 

* WINDS...GUSTS TO 30 MPH IN THE AFTERNOON.

* RELATIVE HUMIDITY...LESS THAN 15 PERCENT. 

* HAINES...HIGH HAINES 6 VALUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$

ORZ636-637-646-302130-
/O.EXT.KBOI.FW.W.0009.000000T0000Z-160831T0300Z/
BURNS BLM-VALE BLM-BAKER VALLEY-
152 PM MDT MON AUG 29 2016 /1252 PM PDT MON AUG 29 2016/

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT /8 PM PDT/
TUESDAY FOR GUSTY WINDS... LOW RELATIVE HUMIDITY... AND HIGH
HAINES FOR THE BURNS BLM... VALE BLM... AND BAKER VALLEY - WHICH
ARE FIRE WEATHER ZONES 636... 637... AND 646...

* WINDS...SOUTHWEST 10 TO 20 MPH... WITH GUSTS TO 30 MPH. WINDS
  WILL DECREASE OVERNIGHT BUT ONLY INCREASE ONCE AGAIN IN THE
  AFTERNOON.

* RELATIVE HUMIDITY...LESS THAN 10 PERCENT.

* HAINES...6 THROUGH THE PERIOD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$


W H
2 follow-up statements
854 
WWUS85 KBOI 302005
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
205 PM MDT TUE AUG 30 2016


ORZ636-637-646-310300-
/O.CON.KBOI.FW.W.0009.000000T0000Z-160831T0300Z/
BURNS BLM-VALE BLM-BAKER VALLEY-
205 PM MDT TUE AUG 30 2016 /105 PM PDT TUE AUG 30 2016/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /8 PM PDT/
THIS EVENING FOR GUSTY WINDS... LOW RELATIVE HUMIDITY... AND HIGH
HAINES FOR THE BURNS BLM... VALE BLM... AND BAKER VALLEY - WHICH
ARE FIRE WEATHER ZONES 636... 637... AND 646...

* WINDS...WINDS WILL BE ON THE INCREASE ESPECIALLY ONCE THE CLOUD
  COVER BEGINS TO CLEAR FROM THE SOUTH AND WEST. SOUTHWEST 10 TO
  20 MPH... WITH GUSTS TO 30 MPH.

* RELATIVE HUMIDITY...LESS THAN 10 PERCENT.

* HAINES...6 THROUGH THE PERIOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$

IDZ401>403-421-423-424-426-310300-
/O.CON.KBOI.FW.W.0010.000000T0000Z-160831T0300Z/
WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST-
NORTHERN BOISE NATIONAL FOREST-
SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST-
OWYHEE MOUNTAINS-WESTERN TWIN FALLS BLM-SOUTHERN HIGHLANDS-
205 PM MDT TUE AUG 30 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RH VALUES BUT IS ALSO IN EFFECT FOR HIGH
HAINES INDICIES ACROSS THE WEST CENTRAL MOUNTAINS...

* WINDS...WINDS WILL BE ON THE INCREASE AS THE CLOUD COVER BEGINS
  TO CLEAR FROM THE SOUTH AND WEST. EXPECT GUSTS TO 30 MPH IN THE
  AFTERNOON.

* RELATIVE HUMIDITY...LESS THAN 15 PERCENT.

* HAINES...HIGH HAINES 6 VALUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$


W H
346 
WWUS85 KBOI 310254
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
854 PM MDT TUE AUG 30 2016

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT / 8 PM PDT...


ORZ636-637-646-310400-
/O.EXP.KBOI.FW.W.0009.000000T0000Z-160831T0300Z/
BURNS BLM-VALE BLM-BAKER VALLEY-
854 PM MDT TUE AUG 30 2016 /754 PM PDT TUE AUG 30 2016/

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT /8 PM PDT/ THIS
EVENING FOR...GUSTY WINDS AND LOW RELATIVE HUMIDITIES AND HIGH
HAINES FOR BURNS BLM...VALE BLM AND BAKER VALLEY...WHICH ARE FIRE
WEATHER ZONES 636...637 AND 646...

WINDS WILL DECREASE NOW THAT THE SUN HAS SET AND FIRE DANGER WILL
SLOWLY LESSEN. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO
EXPIRE ON SCHEDULE.

$$

IDZ401>403-421-423-424-426-310400-
/O.EXP.KBOI.FW.W.0010.000000T0000Z-160831T0300Z/
WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST-
NORTHERN BOISE NATIONAL FOREST-
SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST-
OWYHEE MOUNTAINS-WESTERN TWIN FALLS BLM-SOUTHERN HIGHLANDS-
854 PM MDT TUE AUG 30 2016

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR...
GUSTY WINDS AND LOW RELATIVE HUMIDITIES AND HIGH HAINES FOR
WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL
FOREST...NORTHERN BOISE NATIONAL FOREST...SOUTHERN BOISE NATIONAL
FOREST/WESTERN SAWTOOTH NATIONAL FOREST...OWYHEE MOUNTAINS...
WESTERN TWIN FALLS BLM AND SOUTHERN HIGHLANDS...WHICH ARE FIRE
WEATHER ZONES 401...402...403...421...423...424 AND 426...

WINDS WILL DECREASE NOW THAT THE SUN HAS SET AND FIRE DANGER WILL
SLOWLY LESSEN. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO
EXPIRE ON SCHEDULE.

$$


W H

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 29, 9:12 AM MDT, 4 hours 40 minutes earlier.

Area forecast discussion, Aug 29, 9:12 AM MDT, 4 hours 40 minutes before
Area Forecast Discussion
National Weather Service Boise ID
912 AM MDT MON AUG 29 2016

.DISCUSSION...Southwest flow aloft will bring warming today and
Tuesday, Tuesday the hotter day.  Mid/high level moisture
approaching our area from tropical storm Madeline in the Pacific
18/143 will bring a slight chance of thunderstorms Tuesday afternoon
to northern Harney and Baker Counties.  Frontal system off the
northwest coast looks strong now but models weaken it greatly
through Tuesday.  The tropical moisture band, though, is expected to
shift east Wednesday, and all models show light pcpn in Twin Falls
County Wednesday afternoon.  Our forecasts have this, too.  Smoke
in the Boise area due to the Pioneer fire should decrease through
Tuesday as southwest winds aloft increase.  Current forecast is on
track.

&&

.AVIATION...VFR with areas of MVFR/IFR conditions in and around
wildfires. Increased mid-upper level cloud cover today.  Surface
winds, variable 5-10 kts with gusty winds 15-25 kts around KBKE/KMYL.
Winds aloft to 10k feet MSL, southwest 10-30 kts.

&&

.PREV DISCUSSION...
SHORT TERM...Today through Tuesday...Flow aloft has shifted to
the southwest as an upper level trough develops over the Gulf of
Alaska. Even with the cloud cover, high temperatures today will
average 5 degrees warmer than Sunday, with little change for
Tuesday. A weak shortwave moving around the base of the trough
will shift northeast over Oregon and Washington Tuesday. Even
though models have slowed down the timing of this system for
Tuesday and also backed off on the precipitation, will still keep
slight chance of showers and thunderstorms over Baker County an
extreme northern Harney County. Enough moisture and instability
with this system for slight chance of showers and thunderstorms
over the higher terrain of Valley County. Increasing winds
surface and aloft over the area, for breezy conditions over
easter Oregon. Continued smoky near wildfires in Valley, Boise and
Baker Counties.

LONG TERM...Tuesday night through Sunday...Southwest flow will
continue ahead of a upper level trough in the Gulf of Alaska. A cold
front will become stationary in central Oregon, with generally warm
temperatures (above normal) in southeast Oregon and southwest Idaho
through Wednesday. A shortwave embedded in the southwest flow will
move northeast across the region on Wednesday morning, with a slight
chance of showers across the central Idaho mountains as the
shortwave exits the region during the peak heating of the day. The
cold front finally moves through the region on Friday morning,
although precipitation will be confined to the terrain north of a
line from Baker City to McCall. Temperatures will fall into the low
to mid 70s in valley locations on Friday afternoon with the passage
of the cold front. Cool and generally dry westerly flow will
continue through Sunday with temperatures 5-10 degrees below normal.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...Red Flag Warning from 1 PM MDT /noon PDT/ this afternoon to 9 PM
     MDT /8 PM PDT/ this evening ORZ636-637-646.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

DISCUSSION...LC
AVIATION.....JC
PREV SHORT TERM...JA
PREV LONG TERM....KA

Nearby

Red Flag Warnings in Idaho, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.